MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE F/LONG-SCR 3.5 MEAS-RANGE U; GAUGE, DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE F/LONG-SCR 3.5 MEAS-RANGE U; GAUGE, DEPTH
Model Number 319.10
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, while inspecting the instruments after going through the decontamination process it was noticed that one of the depth gauge and the tip was bent and unusable.No patient involvement.This report is for one (1) depth gauge for large screws.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the depth gauge for large screws (p/n: 319.090, lot number: 8547029) was received at us cq.Visual inspection of the complaint device showed the distal tip was bent.The device was also missing the headpiece, handle sleeve, and nut components.These were likely misplaced during cleaning/sterilization.The guide sleeve from 319.10/8170051 was assembled onto the device by mistake, likely at cleaning/sterilization.This complaint is confirmed as the distal tip was bent.The device was also missing the headpiece, handle sleeve, and nut components.No definitive root cause could be determined based on the provided information, however it is likely that the missing pieces were misplaced during cleaning/sterilization.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 319.090.500; lot: 8547029; manufacturing site: bettlach; release to warehouse date: 24.Oct.2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device history batch: null.Device history review: null.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE F/LONG-SCR 3.5 MEAS-RANGE U
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11678080
Report Number2939274-2021-01875
Device Sequence Number3149795
Product Code HTJ
UDI-Device Identifier10886982190017
UDI-Public(01)10886982190017
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.10
Device Catalogue Number319.090-US
Device Lot Number8170051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1